Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Huybrechts, Daniel / Hwang, Jun-Muk / Williamson, Geordie


IMPACT FACTOR 2018: 1.859

CiteScore 2018: 1.14

SCImago Journal Rank (SJR) 2018: 2.554
Source Normalized Impact per Paper (SNIP) 2018: 1.411

Mathematical Citation Quotient (MCQ) 2018: 1.55

Online
ISSN
1435-5345
See all formats and pricing
More options …
Volume 2016, Issue 720

Issues

Discrete Riemann surfaces: Linear discretization and its convergence

Alexander Bobenko / Mikhail Skopenkov
  • Institute for Information Transmission Problems, Russian Academy of Sciences, Bolshoy Karetny per. 19, 127994 Moscow; and Higher School of Economics, Vavilova Str. 7, 117312 Moscow, Russian Federation
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-08-19 | DOI: https://doi.org/10.1515/crelle-2014-0065

Abstract

We develop linear discretization of complex analysis, originally introduced by R. Isaacs, J. Ferrand, R. Duffin, and C. Mercat. We prove convergence of discrete period matrices and discrete Abelian integrals to their continuous counterparts. We also prove a discrete counterpart of the Riemann–Roch theorem. The proofs use energy estimates inspired by electrical networks.

References

  • [1]

    Baker M. and Norine S., Riemann–Roch and Abel–Jacobi theory on a finite graph, Adv. Math. 215 (2007), no. 2, 766–788. Google Scholar

  • [2]

    Bobenko A. and Springborn B., A discrete Laplace–Beltrami operator for simplicial surfaces, Discrete Comput. Geom. 38 (2007), 740–756. Google Scholar

  • [3]

    Bobenko A. I., Introduction to compact Riemann surfaces, Computational approach to Riemann surfaces, Lecture Notes in Math. 2013, Springer, Berlin (2011), 3–64. Google Scholar

  • [4]

    Bobenko A. I., Mercat C. and Schmies M., Period matrices of polyhedral surfaces, Computational approach to Riemann surfaces, Lecture Notes in Math. 2013, Springer, Berlin (2011), 213–226. Google Scholar

  • [5]

    Bobenko A. I., Mercat C. and Suris Y. B., Linear and nonlinear theories of discrete analytic functions. Integrable structure and isomonodromic Green’s function, J. reine angew. Math. 583 (2005), 117–161. Google Scholar

  • [6]

    Bobenko A. I., Pinkall U. and Springborn B., Discrete conformal maps and ideal hyperbolic polyhedra, preprint 2010, http://arxiv.org/abs/1005.2698v1.

  • [7]

    Bohle C., Pedit F. and Pinkall U., Discrete holomorphic geometry I. Darboux transformations and spectral curves, J. reine angew. Math. 637 (2009), 99–139. Google Scholar

  • [8]

    Bücking U., Approximation of conformal mappings by circle patterns, Geom. Dedicata 137 (2008), 163–197. Google Scholar

  • [9]

    Chelkak D. and Smirnov S., Universality in the 2D Ising model and conformal invariance of fermionic observables, Invent. Math. 189 (2012), 515–580. Google Scholar

  • [10]

    Chelkak D. and Smirnov S., Discrete complex analysis on isoradial graphs, Adv. Math. 228 (2011), no. 3, 1590–1630. Google Scholar

  • [11]

    Courant R., Friedrichs K. and Lewy H., Über die partiellen Differentialgleichungen der mathematischen Physik, Math. Ann. 100 (1928), 32–74. Google Scholar

  • [12]

    Duffin R. J., Discrete potential theory, Duke Math. J. 20 (1953), 233–251. Google Scholar

  • [13]

    Duffin R. J., Distributed and lumped networks, J. Math. Mech. 8 (1959), 793–826. Google Scholar

  • [14]

    Dynnikov I. A. and Novikov S. P., Geometry of the triangle equation on two-manifolds, Mosc. Math. J. 3 (2003), no. 2, 419–438. Google Scholar

  • [15]

    Ferrand J., Fonctions préharmoniques et fonctions préholomorphes, Bull. Sci. Math. (2) 68 (1944), 152–180. Google Scholar

  • [16]

    He Z.-X. and Schramm O., On the convergence of circle packings to the Riemann map, Invent. Math. 125 (1996), no. 2, 285–305. Google Scholar

  • [17]

    Isaacs R., A finite difference function theory, Univ. Nac. Tucuman. Revista A. 2 (1941), 177–201. Google Scholar

  • [18]

    Kenyon R., Conformal invariance of domino tiling, Ann. Probab. 28 (2000), no. 2, 759–795. Google Scholar

  • [19]

    Lelong-Ferrand J., Représentation conforme et transformations à intégrale de Dirichlet bornée, Gauthier-Villars, Paris 1955. Google Scholar

  • [20]

    Mercat C., Discrete Riemann surfaces and the Ising model, Comm. Math. Phys. 218 (2001), no. 1, 177–216. Google Scholar

  • [21]

    Mercat C., Discrete period matrices and related topics, preprint 2002, http://arxiv.org/abs/math-ph/0111043.

  • [22]

    Mercat C., Discrete polynomials and discrete holomorphic approximation, preprint 2002, http://arxiv.org/abs/math-ph/0206041.

  • [23]

    Mercat C., Discrete Riemann surfaces, Handbook of Teichmüller theory, vol. I, IRMA Lect. Math. Theor. Phys. 11, European Mathematical Society, Zürich (2007), 541–575. Google Scholar

  • [24]

    Meyer M., Desbrun M., Schröder P. and Barr A. H., Discrete differential-geometry operators for triangulated 2-manifolds, Visualization and mathematics III, Springer, Berlin (2003), 35–57. Google Scholar

  • [25]

    Pakharev A., Skopenkov M. and Ustinov A., Through the resisting net, Mat. Prosv. 18 (2014), 33–65. Google Scholar

  • [26]

    Pinkall U. and Polthier K., Computing discrete minimal surfaces and their conjugates, Experiment. Math. 2 (1993), no. 1, 15–36. Google Scholar

  • [27]

    Rivin I., Euclidean structures on simplicial surfaces and hyperbolic volume, Ann. of Math. (2) 139 (1994), no. 3, 553–580. Google Scholar

  • [28]

    Rodin B. and Sullivan D., The convergence of circle packings to the Riemann mapping, J. Differential Geom. 26 (1987), no. 2, 349–360. Google Scholar

  • [29]

    Schramm O., Circle patterns with the combinatorics of the square grid, Duke Math. J. 86 (1997), 347–389. Google Scholar

  • [30]

    Skopenkov M., The boundary value problem for discrete analytic functions, Adv. Math. 240 (2013), 61–87. Google Scholar

  • [31]

    Skopenkov M., Prasolov M. and Dorichenko S., Dissections of a metal rectangle, Kvant 3 (2011), 10–16. Google Scholar

  • [32]

    Skopenkov M., Smykalov V. and Ustinov A., Random walks and electric networks, Mat. Prosv. 16 (2012), 25–47. Google Scholar

  • [33]

    Smirnov S., Critical percolation in the plane: Conformal invariance, Cardy’s formula, scaling limits, C.R. Acad. Sci. Paris Sér. I Math. 333 (2001), no. 3, 239–244. Google Scholar

  • [34]

    Smirnov S., Conformal invariance in random cluster models. I. Holomorphic fermions in the Ising model, Ann. of Math. (2) 172 (2010), no. 2, 1435–1467. Google Scholar

  • [35]

    Springborn B., Schröder P. and Pinkall U., Conformal equivalence of triangle meshes, ACM SIGGRAPH 2008, ACM, New York (2008), article no. 77. Google Scholar

  • [36]

    Stephenson K., Introduction to circle packing. The theory of discrete analytic functions, Cambridge University Press, Cambridge 2005. Google Scholar

  • [37]

    Thurston W. P., The geometry and topology of three-manifolds, lecture notes 2002, http://library.msri.org/books/gt3m/.

  • [38]

    Troyanov M., Les surface euclidiennes à singularités coniques, Enseign. Math. 32 (1986), 79–94. Google Scholar

  • [39]

    Wilson S., Conformal cochains, Trans. Amer. Math. Soc. 360 (2008), no. 10, 5247–5264. Google Scholar

About the article

Received: 2013-11-26

Revised: 2014-04-25

Published Online: 2014-08-19

Published in Print: 2016-11-01


Funding Source: Deutsche Forschungsgemeinschaft

Award identifier / Grant number: Collaborative Research Center SFB/TR 109 Discretization in Geometry and Dynamics

The first author was partially supported by the DFG Collaborative Research Center SFB/TR 109 “Discretization in Geometry and Dynamics”. The second author was partially supported by the President of the Russian Federation grant MK-5490.2014.1, by “Dynasty” foundation, and by the Simons–IUM fellowship. Part of the work on this paper was done during the stay of the second author at King Abdullah University of Science and Technology in Saudi Arabia.


Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2016, Issue 720, Pages 217–250, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/crelle-2014-0065.

Export Citation

© 2016 by De Gruyter.Get Permission

Comments (0)

Please log in or register to comment.
Log in